Waldo Arriagada

Waldo Arriagada

Waldo Arriagada
Assistant Professor of Mathematics
Department of Applied Mathematics and Sciences
+971 (0)2 501 8439
waldo.arriagada@kustar.ac.ae

 

Dr. Waldo Arriagada obtained his PhD in Mathematics from the University of Montreal in 2010.

Previously, he has worked as Assistant Professor of Mathematics at the College of the Bahamas and Universidad Austral de Chile. He also held a Research Postdoctoral Fellowship at the University of Calgary and earned a diploma in Civil Mathematical Engineering (2006) from Universidad de Chile.

Dr. Arriagada’s research focuses primarily on conformal dynamics, complex geometry, Stokes phenomenon and the problem of isochronicity. He has organized several seminars in Calgary and the Bahamas and has participated in international workshops and conferences. He has also been awarded research grants by Canadian and Chilean institutions.

Courses taught:

  • MATH211 Lecturer Linear algebra and differential equations
  • MATH111 Calculus I
  • MATH112 Calculus II
  • MATH212 Calculus III
  • MATH311 Complex Analysis

Research projects:

  • Study of generalized Laplacians and Orlicz-Sobolev spaces.
  • The modulus of analytic classification of the Hopf bifurcation of codimension k.
  • Blow-up rates for phi-Laplacian problems and bifurcations.
  • Some open topics on isochronicity.
  • The characterization of the unfolding of a weak focus and invariant of analytic classification.

Research interests: Ordinary and partial differential equations, holomorphic dynamics, complex geometry.

  • Arriagada W. Characterization of the generic unfolding of a weak focus. J. Diff. Eqs., 253, no. 6, pp. 1692- 1708, 2012.
  • Arriagada W. Linking invariants for smooth minimal solenoids. Dyn. Systems, vol. 30, no. 03, 297-309, 2015.
  • Arriagada W. and Fialho J. Parametric rigidness of germs of analytic unfoldings with a Hopf bifurcation. Portugaliae Mathematica, European Mathematical Society, vol. 73, fasc. 2, 2016, 153–170.
  • Arriagada W. and Huentutripay J. Characterization of a homogeneous Orlicz space. Electron. J. Differential Equations, vol. 2017 (2017), no. 49, pp. 1–17.
  • Arriagada W. and Ramirez H. A note on involutions in Ore extensions. Boletin de Matematicas, 24, no. 1, 29-35, 2017.